Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 111, NWS Tulsa, OK

April 22, 20114 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2011, 3:50 PM CDT for 4 counties in Oklahoma. It was in force for 55 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2011, 3:50 PM CDT (20:50 UTC)
Expired
Apr 22, 2011, 4:45 PM CDT
In force
55 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Mayes County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 13 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 3:55 PM CDTHAIL 1.253 Wsw Catoosa, OK
Apr 22, 4:25 PM CDTTSTM WND DMGVerdigris, OK6 TO 8 INCH DIAMETER TREE BRANCHES DOWN
Apr 22, 4:25 PM CDTHAIL 1.75Tiawah, OKTHUNDERSTORM WIND GUSTS TO 60 MPH ALSO REPORTED
Apr 22, 4:45 PM CDTHAIL 0.753 Se Tulsa, OK75TH AND MINGO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 3:47 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 433 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-372 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
433 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WUUS54 KTSA 222050
SVRTSA
OKC097-131-143-145-222145-
/O.NEW.KTSA.SV.W.0111.110422T2050Z-110422T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT FRI APR 22 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MAYES COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
  CENTRAL TULSA COUNTY IN NORTHEAST OKLAHOMA
  NORTHWESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 445 PM CDT

* AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TULSA...
  MOVING EAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  HALF DOLLAR SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA...
  OWASSO...CATOOSA...VERDIGRIS...TIAWAH...INOLA AND CLAREMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3615 9538 3605 9594 3621 9601 3622 9601
      3641 9549
TIME...MOT...LOC 2051Z 251DEG 14KT 3616 9587

$$
2 follow-up statements
891 
WWUS54 KTSA 222108
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT FRI APR 22 2011

OKC097-131-143-145-222145-
/O.CON.KTSA.SV.W.0111.000000T0000Z-110422T2145Z/
WAGONER OK-ROGERS OK-TULSA OK-MAYES OK-
408 PM CDT FRI APR 22 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHWESTERN MAYES...EASTERN TULSA...SOUTHERN ROGERS AND NORTHWESTERN
WAGONER COUNTIES...

AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CATOOSA...
MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VERDIGRIS...TIAWAH AND INOLA.

HALF DOLLAR SIZE HAIL WAS REPORTED WITH THIS STORM 3 MILES WEST 
SOUTHWEST OF CATOOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3607 9582 3625 9587 3634 9546 3615 9538
      3608 9577
TIME...MOT...LOC 2108Z 259DEG 22KT 3618 9573

$$
572 
WWUS54 KTSA 222116
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT FRI APR 22 2011

OKC097-131-143-145-222145-
/O.CON.KTSA.SV.W.0111.000000T0000Z-110422T2145Z/
WAGONER OK-ROGERS OK-TULSA OK-MAYES OK-
416 PM CDT FRI APR 22 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
SOUTHWESTERN MAYES...EASTERN TULSA...SOUTHERN ROGERS AND NORTHWESTERN
WAGONER COUNTIES...

AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VERDIGRIS...
MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TIAWAH AND
INOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3607 9582 3625 9587 3634 9546 3615 9538
      3608 9577
TIME...MOT...LOC 2116Z 259DEG 22KT 3620 9566

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:17 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 22, 2:17 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
217 PM CDT FRI APR 22 2011

.DISCUSSION...
PRE-FRONT CU CLOUD DEVELOPMENT FROM NEAR KCFV-KTUL-KSNL
ON SOUTHEAST..HIGHLY LIKELY TO BREAK CAP AND ERUPT INTO
SEVERE STORMS BY LATE AFTERNOON/EARLY EVENING.  EVENING
OF STRONG / SEVERE THUNDER EASTERN OK INTO ADJACENT AR.

FRONTAL BOUNDARY TO END UP SOUTHWEST  NORTHEAST THROUGH
THROUGH OKLAHOMA INTO SOUTHWEST MO/NORTHWEST CORNER AR.
UPPER FLOW  NEARLY PARALLEL TO THE FRONT THROUGH EASTER
WEEKEND WELL INTO EARLY NEXT WEEK. THIS IS MET TEXTBOOK
CLASSIC PROLONGED  WET HEAVY RAIN PERIOD NEAR AND NORTH
OF THE QUASI-STALLED FRONTAL BOUNDARY.  THE OSCILLATING
FRONTAL BOUNDARY PRESENTS TEMPERATURE CHALLENGES.

THIS DROUGHT BUSTING PERIOD...AT LEAST EASTERN OK..WILL
COME AT A PRICE. ABUNDANT CAPE... AND SHORT WAVE ENERGY
IMPULSES WILL NOT ONLY MAKE RAIN..BUT PERIODS OF SEVERE
STORMS AS WELL.  AT THIS TIME TONIGHT...SUNDAY NIGHT...
AND MONDAY WILL FEATURE HIGHEST RISK OF SEVERE STORMS.

WILL HOLD ON FLOOD WATCH  UNTIL AFTER THE INITIAL RAIN
TONIGHT.   PRIME HEAVY RAIN AXIS THE NEXT FEW DAYS VIA
MODEL CONSENSUS WOULD BE NEAR INTERSTATE 44. FAR NORTH-
EAST OK MOST AT RISK FOR EXCESSIVE RAIN THIS WEEKEND.
STAY TUNED.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  66  55  67 /  70  70  80  80
FSM   64  78  63  77 /  60  70  40  60
MLC   66  75  64  76 /  60  60  50  50
BVO   55  64  52  63 /  70  60  80  80
FYV   61  72  58  72 /  70  80  60  70
BYV   60  70  57  72 /  70  80  70  80
MKO   62  71  58  72 /  80  70  80  80
MIO   56  65  54  66 /  70  70  80  80
F10   62  70  57  72 /  70  70  80  70
HHW   68  81  68  81 /  30  40  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....21
Hazardous weather outlook, Apr 22, 1:04 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
104 PM CDT FRI APR 22 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
104 PM CDT FRI APR 22 2011

...SEVERE THUNDERSTORMS LIKELY LATE THIS AFTERNOON INTO TONIGHT...
...VERY LARGE HAIL...DAMAGING WINDS EXPECTED WITH A FEW TORNADOES
   POSSIBLE..

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

        AREA OF GREATEST RISK...EAST CENTRAL OKLAHOMA AND
        NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BY LATE AFTERNOON NEAR
THE INTERSTATE 44 CORRIDOR AS A COLD FRONT MOVES INTO THE AREA.
THESE STORMS WILL LIKELY BECOME SEVERE WITH VERY LARGE HAIL AND
DAMAGING WINDS. IN ADDITION...ANY DISCRETE STORMS THAT INITIALLY
TAKE A MORE EASTWARD TRACK COMPARED TO THE MEAN FLOW WILL POSE AN
ELEVATED TORNADO RISK.

THUNDERSTORM COVERAGE MAY BEGIN TO DECREASE BY LATE EVENING SOUTH OF
THE STALLED FRONT WITH ADDITIONAL THUNDERSTORM DEVELOPMENT NORTH OF
THE FRONT OVERNIGHT ACROSS FAR NORTHEAST OKLAHOMA.  THESE STORMS
COULD ALSO BE MARGINALLY SEVERE WITH A FLASH FLOODING THREAT...
ESPECIALLY IN LOCATIONS WHERE PREVIOUS RAINFALL HAS OCCURRED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS LIKELY BY LATE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...SEVERE THUNDERSTORM AND HEAVY RAIN POTENTIAL.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE UNSETTLED WEATHER PATTERN WILL CONTINUE ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THIS WEEKEND AND INTO MIDDLE OF NEXT WEEK.
THE FRONTAL BOUNDARY THAT STALLS OVER THE REGION TONIGHT WILL LINGER
THROUGH THE WEEKEND BEFORE A STRONG UPPER LEVEL DISTURBANCE FINALLY
PUSHES IT OFF TO THE SOUTH AND EAST MONDAY NIGHT INTO TUESDAY.
DURING THIS TIME...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE
AREA. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG
AND SOUTH OF THE FRONTAL BOUNDARY. THERE WILL ALSO BE A POTENTIAL
FOR HEAVY FLOODING RAINS AS STORMS REPEATEDLY MOVE OVER THE SAME
LOCATIONS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR THE POTENTIAL
OF SEVERAL ROUNDS OF SEVERE THUNDERSTORMS AND HEAVY RAINS WHICH COULD
LEAD TO FLASH FLOODING AND POSSIBLY RIVER FLOODING.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 22, 10:23 AM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1023 AM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HAIL             LINCOLN                 35.95N 94.42W
04/21/2011  E1.75 INCH       WASHINGTON         AR   PUBLIC

&&

CKH
Local storm report, Apr 22, 11:09 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1109 AM CDT FRI APR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             2 N SNOW                34.42N 95.41W
04/21/2011  E1.75 INCH       PUSHMATAHA         OK   POST OFFICE

0226 PM     HAIL             ROGERS                  36.33N 94.12W
04/21/2011  E1.00 INCH       BENTON             AR   LAW ENFORCEMENT

&&

CKH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 4:02 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa58 min
Apr 22, 4:21 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa39 min
Apr 22, 4:27 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes, Rogers48 min
Apr 22, 4:29 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa26 min
Apr 22, 4:43 PM CDTSevere Thunderstorm WarningTSADelaware, Ottawa32 min
Apr 22, 4:48 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner42 min
Apr 22, 5:03 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee42 min
Apr 22, 5:11 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes49 min
Apr 22, 5:16 PM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee, Tulsa, Wagoner44 min
Apr 22, 5:25 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner30 min
Apr 22, 5:42 PM CDTTornado WarningTSACreek, Okfuskee, Okmulgee48 min
Apr 22, 5:48 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes42 min
Apr 22, 5:57 PM CDTSpecial Weather StatementTSAWagoner48 min
Apr 22, 6:03 PM CDTTornado WarningTSAAdair, Cherokee, Delaware27 min
Apr 22, 6:21 PM CDTTornado WarningTSAAdair, Delaware39 min
Apr 22, 6:25 PM CDTSevere Thunderstorm WarningTSACherokee, Wagoner50 min
Apr 22, 6:28 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee47 min
Apr 22, 6:28 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.